64321members
338600posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Palbociclib is making my partner very ill. It's now stopped. On Letrazole only for spine mets. Help

Member

Re: Palbociclib is killing my partner so it has been stopped. On Letrazole only now for spine mets.

Hi Annie, thank you for your welcome reply. You have offered some good advice. I asked the Oncologist if there was another drug we could try and she said no. We see her again on 11 December so I will go armed with Ribociclib and Aminociclib and Radlotherapy. Surely something else can be tried rather than cut her adrift with just Letrazole regardless of how good the drug is (talked up by Oncologist) but I am not convinced. I can't remember the dose she was on but the Oncologist didn't offer her 2 weeks on and 2 weeks off. She just said the drug is toxic to her and it had to be stopped. The Oncologist admitted the Palbociclib had done a lot of damage to her organs and hence she is a lot weaker than she was before the Palbo. She told us she wasn't prepared to give her anything else in case she died from the treatment long before she would do from the cancer. I can understand what she is saying and I have thought about that a lot even before she said it to us. Do you push for treatment that could hasten your demise long before the cancer would get you or do you take your chance just with the Letrazole and probably live longer with a better quality of life. On the Palbociclib she had no quality of life. She was always very ill and in and out of hospital. She has Lymphoedema in her left arm so there is only her right arm to take bloods from and put up IVs in. Her arm is a complete mess now from months of IVs and daily, sometimes more, blood tests. She is still very weak and emotionally fragile and I need to build her up in both body and mind. The McMillan nurse is calling tomorrow to see us.

Thank you for your kind reply, Annie, I appreciate it very much. I wish you continued good health for many years. xx

Community Champion

Re: Palbociclib is killing my partner so it has been stopped. On Letrazole only now for spine mets.

  • Hi Dot, my heart goes out to both of you. You don’t say what dosage your partner is on but I’m on 75 mcgms, 2 weeks on and 2 weeks off. It took a year to get the right dosage and rest periods for me. I had an occlusion in my right lung with the first dose and spent two weeks in hospital on oxygen so I know where you’re coming from. Fortunately my other organs weren’t affected. Have you asked about the newer drugs Ribociclib and Aminociclib(?) which are apparently kinder? You don’t say where you are based, but can I suggest that you look for a centre of excellence for cancer and get a second opinion, or just a second opinion in a different hospital. There are always good doctors and great doctors aren’t there? I believe that Letrozole was the go to drug for bc and there have been good success stories.  As for descending into despair I can understand that. Through my Onco I accessed help from the psychological services as my body was so exhausted I wanted to stop the meds. I also attend my local Maggies centre which has nurses and psychologists on tap as well as yoga and TaiChi tutors. I also attended sleep workshops and a meditation course. All of this helped to build up physical strength and mental resilience. Macmillan also offer help and advice and these can be accessed online initially. Massages are offered in my hospital although there is a bit of a waiting list. I’ve found them to be very relaxing and energising. I know the nurses here would be a very good source of support and information for you. I hope that you and your partner find some way forward. Wishing you all the very best.  X
Member

Palbociclib is making my partner very ill. It's now stopped. On Letrazole only for spine mets. Help

My partner was diagnosed with primary breast cancer in 2008. She had the works, surgery, chemo, and rads. Then Arimadex for 5 years. In January this year she had an MRI fir acute heart failure which they sorted out but scan showed up spine mets. She was started on Letrazole and Palbociclib in May. She had 3 months of Palbo and was taken to hospital with Palbo induced pneumonia. Her Oncologist gave her 6 weeks to get strong enough to begin a reduced dose of Palbociclib. She started the reduced dose Palbo in September and October. By the end of the October 21 days she was taken to hospital again with Palbo induced Acute Kidney Injury. She was very unwell and she is still struggling with her health. She saw her Oncologist on Wednesday and she said she couldn't give her any more Palbociclib because the drug is killing her. She said it's not suitable for her and she couldn't chance giving her any more. The drug is too toxic for her. She said the Letrazole alone is a good drug in its own right so she said stick with that and they will continue to see her and give her 3 monthly scans. The trouble is my partner has decended in to total despair. She feels she will die earlier now and they have given up on her because they couldn't offer anything else to go with the Letrazole. Has anyone else been told that Palbociclib is not suitable for them because it is causing more problems than the cancer? Any good stories about how just being on Letrazole is doing a good job? My partner's spine mets are stable and her next scan is January 2020. She us aged 70 and I am 68 and she has looked after me for 30 years as I have neuro-immune disease and I am in a wheelchair. She is fretting about how I will cope without her. She is quiet, withdrawn, depressed and in total despair. She already has anti depressant tablets but hasn't started them yet. Can anyone relate to this situation. I am looking for ways to help her the best I can. Also the decision to stop the Palbo with no other chemotherapy, although I understand why and agree with, but it's hit me hard too. Thank you very much for taking the time to read my story.